HCTZ (Hydrochlorothiazide, Diuretic) As a Cause?

Discussion in 'Support' started by mexigrl64, Apr 19, 2015.

tinnitus forum
    1. mexigrl64

      mexigrl64 Member

      Tinnitus Since:
      I started HCTZ earlier this year for a few days and after BP drop went off it. Pretty close to the same time that my tinnitus started screaming back in February I started on a daily dose of .25mg (low dose). It has done wonders for my hard to regulate BP along with my current BP med (Enalapril). My doctor says that HCTZ is not showing as ototoxic but I've read in some places it could be.

      I went off for a few days to see and no real change. The half life is short so it would seem that it should be out of my system within a few days. However, could it be the HCTZ and even if I go off it won't make a difference because the damage is done? Could it be that it takes more time and I should just stay off it for a while?

      Wondering if anyone else has had a similar experience or understands the drug/tinnitus connection any better than I do.



Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.